Crisi epilettiche indotte dall'assunzione di leflunomide in pazienti in terapia con Carbamazepina

Translated title of the contribution: Seizures induced by leflunomide medication in patients on Carbamazepine therapy

V. Belcastro, G. Gorgone, D. Italiano, L. R. Pisani, M. Napoli, G. Badolato, G. Oteri, G. F. Bagnato, F. Pisani

Research output: Contribution to journalArticlepeer-review

Abstract

Three women suffering from focal seizures and treated with CBZ monotherapy showed an unespected increase in seizure frequency/seizure reappearance following treatment with the antirheumatic drug leflunomide. This event was associated to a reduction in blood levels of CBZ of 31.6-47.3% (7.5-11.2 μg/ml to 4.6-5.9 μg/ml), after 4-10 days of leflunomide co-medication. This finding might be due to a leflunomide induction of CBZ metabolism, an intereraction at the absorption level, a patient non-compliance or, even, an epileptogenic effect of leflunomide.

Translated title of the contributionSeizures induced by leflunomide medication in patients on Carbamazepine therapy
Original languageItalian
Pages (from-to)191-192
Number of pages2
JournalBollettino - Lega Italiana contro l'Epilessia
Issue number129-130
Publication statusPublished - 2005

ASJC Scopus subject areas

  • Clinical Neurology

Fingerprint Dive into the research topics of 'Seizures induced by leflunomide medication in patients on Carbamazepine therapy'. Together they form a unique fingerprint.

Cite this